Results 1 to 3 of 3
Long term use of medicines
  1. #1
    seyar is offline New Member
    Join Date
    Jan 2015
    Posts
    2

    Default Long term use of medicines

    Hello,


    I would like to know what are the side-effects of using Bromazepam and Pantoprazol for a long period of time?


    Regards,

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    Bromazepam is a benzodiazepine derivative, I would be very hesitant to use it long term (unless you are being treated for a seizure disorder and are being closely followed by your doctor). All benzos cause physical dependence and quitting them can be complicated. You have to taper down slowly. I assume by "long term" you mean daily or frequent use.

    Pantoprazol is a proton pump inhibitor. It greatly reduces your stomach's secretion of acid. Short term, this gives you relief from heart burn. Long term we don't really know because PPI's (proton pump inhibitors) have not been around long enough to study all the long term effects. Some experts believe they may contribute to stomach cancer. The stomach is SUPPOSED to have a very high acid level. To completely shut off your acid making cells affects your digestion and absorption of nutrients and some people suggest that contributes to nutrition related disorders such as anemia and osteoporosis.

    However, acid in your esophagus is a bad thing, that is why doctors give you meds to reduce stomach acid... so it won't back up into your esophagus. There, it can cause esophagus cancer. However, it's possible that too little acid in your stomach triggers the valve between the stomach and esophagus to malfunction and so paradoxically, reducing stomach acid actually can make heartburn worse in the long run. Or so goes the thinking. Personally I would never touch a proton pump inhibitor but I cannot give advice to others, example if you already have a history of Barret's Esophagus, etc., you certainly should follow your doctor's advice.

  3. #3
    seyar is offline New Member
    Join Date
    Jan 2015
    Posts
    2

    Default

    Thank for the reply.
    By long term I mean for a long period of time (e.g: 6-7 years).
    I take Bromazepam for anxiety problems, and it was prescribed along with Pantoprazol which is for my stomach.

    So, I wonder if I use those for some time more than prescribed period (because they give me relief), will it cause anything bad?

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22